Oregon, 2005

High Wind in Oregon, November 5, 2005

November 5, 2005 · NWS MFR · 8 events in 2 counties and zones

A High Wind Warning was issued for the coastal areas of ORZ021/022 at 04/0908 PST, effective from 05/0700 through 05/1900 PST. The warning was cancelled at 05/1900 PST.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A High Wind Warning was issued for the coastal areas of ORZ021/022 at 04/0908 PST, effective from 05/0700 through 05/1900 PST. The warning was cancelled at 05/1900 PST. The above observations verified the warning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 5, 8:40 AM PST, 20 minutes earlier.

Area forecast discussion, Nov 5, 8:40 AM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 AM PST SAT NOV 5 2005

.DISCUSSION...
SATELLITE IMAGERY SHOWS THE COLD FRONT IS PUSHING FURTHER SOUTH THAN
PREVIOUS RUN HAD INDICATED. AS A RESULT MORE COLDER AIR IS EXPECTED
OVERNIGHT. THE FRONT IS STILL EXPECTED TO MOVE ACROSS SOUTHERN
OREGON THIS EVENING AND STALLS OVER OUR FORECAST AREA THROUGH
SUNDAY. HIGH WIND WARNING IS IN EFFECT FOR THE SOUTH OREGON COAST
TODAY THROUGH THIS EVENING. SATELLITE IMAGERY ALSO SHOWS A PLUME OF
TROPICAL MOISTURE AROUND 130W THAT IS MOVING NORTHWARD. THIS
MOISTURE FIELD IS EXPECTED TO BE PULLED INTO THE MAIN FLOW LEADING
TO HIGH RAINFALL AMOUNT OVER SOUTHERN OREGON COAST AND LOWER
JOSEPHINE COUNTY TONIGHT. LOCALIZED FLOODING IS POSSIBLE OVERNIGHT
FOR THOSE COUNTIES...MAINLY FROM SMALL STREAM AND IN URBAN AREAS. IN
ADDITION...WILL HAVE TO TAKE A CLOSER LOOK AT PRECIPITATION AMOUNT
IN THE MOUNTAINS AND MAY HAVE TO ISSUE A SNOW ADVISORY THERE.

.AVIATION...VFR CONDITIONS WITH SHOWERS WITH LOCAL EARLY MORNING MVFR
CEILINGS AND VISIBILITIES IN FOG IN THE INLAND VALLEYS.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING...ORZ021/022 0700-1900 PST SATURDAY.
     GALE WARNING...FLORENCE OR TO OR/CA BORDER 0-60 NM 0700-2200
                    PST SAT.
CA...GALE WARNING...OR/CA BORDER TO POINT ST GEORGE 0-60 NM
                    0700-2200 PST SAT.

&&

FB

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Nov 4, 10:24 PM PST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1024 PM PST FRI NOV 4 2005

ORZ021-022-051400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
1024 PM PST FRI NOV 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH WIND WARNING IS IN EFFECT FROM 7 AM SATURDAY THROUGH 7 PM
SATURDAY. SEE PDXNPWMFR FOR FURTHER INFORMATION.

.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ350-353-356-370-373-376-051400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
350 PM PST FRI NOV 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GALE WARNING IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. SEE COASTAL WATERS FORECAST FOR DETAILS.

GERIG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 high wind. Local standard time, as filed.

High Wind, South Central Oregon Coast

When
November 5, 9:00 AM PST
Where
South Central Oregon Coast forecast zone
Measured
70 kt (81 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, South Central Oregon Coast

When
November 5, 9:00 AM PST to 3:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
41 kt (47 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Cape Blanco sustained winds exceeded warning criteria continuously during this time interval.

High Wind, South Central Oregon Coast

When
November 5, 12:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
87 kt (100 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, Curry County Coast

When
November 5, 12:40 PM PST
Where
Curry County Coast forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach.

High Wind, Curry County Coast

When
November 5, 12:40 PM PST to 2:55 PM PST
Where
Curry County Coast forecast zone
Measured
40 kt (46 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach. During this time interval Warning level sustained winds were recorded in 7 of 10 observations taken every 15 minutes.

High Wind, Curry County Coast

When
November 5, 1:30 PM PST to 2:30 PM PST
Where
Curry County Coast forecast zone
Measured
43 kt (49 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Recorded at Gold Beach.

High Wind, South Central Oregon Coast

When
November 5, 3:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco

High Wind, South Central Oregon Coast

When
November 5, 5:30 PM PST to 6:30 PM PST
Where
South Central Oregon Coast forecast zone
Measured
44 kt (51 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481298, 5481301, 5481299, 5481296, 5481297, 5481295, 5481300, 5481302.